Psycho-Babble Medication Thread 282370

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

Dysthimia

Posted by inspiteofme on November 21, 2003, at 22:53:31

I've had depression issues since my very early teens to present (20+ years). I'm a very self-aware person and do a lot of navel contemplation. Roughly 6 years ago, I realized that I needed chemical help and began taking St. John's Wort. Hung with it for a few years before I wnet to a p-doc and began using prescription drugs. Here's the history.

Started with 300 Wellbutrin SR
2 months later went up to 450
2 months later added 20mg Celexa
2 months later added another 20mg Celexa
5 months later quit Celexa cold turkey.
After 9 months of violent dreams, violent thrashing in my sleep and 1 uninterrupted migraine with no detectable upside, my p-doc was still unwilling to change my meds. I switched docs.
Went 3 months with only the 450 Wellbutrin.
Added 60mg remeron.
2 months later went to 90.
2 months later added Effexor.
Got up to 225mg Effexor in next 5 months. Didn't like what it did to my sex-life, nor did I like my p-doc. Went to another p-doc.
Quit the Effexor cold turkey and replaced it with Serzone.
Got up to 750mg in 3 months. Continued for 6 months on 450 Wellbutrin, 90 Remeron, 750 Serzone.
Quit the Serzone cold turkey and replaced with Strattera.
2 months later quit the Strattera and add 1000mg Depakote. Continued for 6 months and gained 30 lbs.
Quit the Depakote cold turkey and replaced it with 60mg of Metadate 1 month ago, reduced the Remeron to 60 and the Wellbutrin to 300, supplemented with .25mg Xanax.

Here's the thing...I have not once ever noticed even the slightest effect of any of these meds on my emotional state. The only thing that really seems to help is alcohol, which I drink infrequently, and only when I need to perform well in social settings.

None of the meds has ever made me feel better, worse, calm, anxious, angry, anything. I read about all sorts of horror stories from people starting and stopping. The only detectable effects have been minor tremors, minor muscle weakness, headaches, sexual side effects and weight gain. I don't bother to taper on or off because starting at full dosage or stopping cold turkey doesn't really have any effect. After 6 years, I suspect strongly that my brain chemistry is extremely resistant to manipulation.

Anyone have any ideas as to what to try next?


 

Re: Dysthimia inspiteofme

Posted by Elle2021 on November 22, 2003, at 3:50:11

In reply to Dysthimia, posted by inspiteofme on November 21, 2003, at 22:53:31

I'm a very self-aware person and do a lot of navel contemplation.

By navel contemplation do you mean omphaloskepsis? I love that word... :)

Sounds like you have been on a ton of differnet meds. Ever tried Paxil? It seems to be working for me.
Elle

 

Re: Dysthimia

Posted by linkadge on November 22, 2003, at 10:19:34

In reply to Dysthimia, posted by inspiteofme on November 21, 2003, at 22:53:31

Did you notice anything with the St. John's wort.


Some people, like me, responded to a very low dose of antidepressants, ie 10 mg of Celexa, augmented with many things.

1 thing you need to take is folic acid.
If you do have alcohol problems, then
it is likely you will be low in this vitamin.
infact, I never noticed any relief until
I added folic acid (1mg) to my current
antidepressant regime. This vitamin has
been shown to turn antidepressant nonresponders
into responders.

Secondly, you may want to try things like omega 3
fatty acids. I found great help with these.

Personally, I think the only relief is found with the combination of 3 things.

Correct medication,
Proper nutrition, and
Exercise.

But seriously speaking, I found only marginal (at best) relief with antiepressants untill I added folic acid (1mg), b12 50-100mg's and fish oil (omega 3's)

If anything, try the folic acid, it's extremely cheap, and very safe.


Good Luck

Linkadge


 

Re: Dysthimia

Posted by redmaryjane on November 24, 2003, at 7:49:13

In reply to Dysthimia, posted by inspiteofme on November 21, 2003, at 22:53:31

I did not respond well to Effexor,in fact, it seemed to make things worse. Xanax has only helped a little bit. Now I am on Paxil and things are finally better. I am much more calm and feeling optimistic. I would suggest trying it since you haven't yet.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.